MAUDE Adverse Event Report: CONVATEC INC CURE CATHETER; CATHETER, STRAIGHT

CONVATEC INC CURE CATHETER; CATHETER, STRAIGHT
Model Number HM14C
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E.1: complainant street address: (b)(6) based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 3005471919.
 
Event or Problem Description
End user reported bleeding and urosepsis when using the hm14c catheter.The end user "caths 8 - 10 times a day.He has cathed for 23 yrs and primarily used the striaght tip hm14 catheter and it has always worked very well for him.He said he doesn't get utis often, maybe will get the average 1- 2 utis per year." he said he was recently taking antibiotics for a previously diagnosed uti and then he received his order from his supplier and "at first he did not notice but they had accidentally given him a different catheter than what he was used to.He is always used to using the hm14 however he was sent the hm14c in error by supplier.For that prior uti he was being treated for with antibiotics, he was not blaming his regular hm14 saying he was recently traveling and during the plane ride couldn't cath as often as he is used to.He often gets constipation as well and has not been able to afford his medication to help this." his hygiene routine was reviewed and he is always good about washing his hands, cleansing his glans prior to insertion and uses the no touch sleeve and careful to not contaminate catheter prior to use." he said he used about qty 5 or 6 of the new shipment he received from his supplier, which was the hm14c and again, but he "had no idea they were initially different at first so he knows he did not know to place them in with curve tip upwards and he ended up cutting himself and bleeding which quickly turned into urosepsis.At the time this occurred he was only partially through that antibiotic course he was initially placed on for his prior uti.He said his blood pressure went very low and he was admitted in the icu for 3.5 days on iv antibiotics and now is on his first week of his 4 weeks of oral antibiotics he was sent home on from icu and is feeling much better.He is not blaming the hm14c catheter itself just the fact that it was sent to him in error as he has never used coude tip catheters and that is not his prescription as he has always used straight tips.He said since he came home from the hospital he has had to reuse catheters at times because he only has very few that are his usual straight tips and is awaiting more from supplier." he was advised not to reuse catheters.".

Brand Name
CURE CATHETER
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key22467374
Report Number1049092-2025-00205
Device Sequence Number14521030
Product Code EZD
UDI-Device Identifier00815947020345
UDI-Public00815947020345
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberHM14C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Initial Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age60 YR
Patient SexMale